Discussions that mention norvasc

High & Low Blood Pressure board


Ok so a week ago I stopped taking my bp medication, my psychiatrist felt the norvasc was causing a lot of my dizziness and stalling treatment for my mild depression. He said stop it for a week and see how you feel. Now, I am on 10 mg of paxil, and was on 5mg of norvasc, while i still feel a little dizzy and off, I don't feel as bad as i did before, it was at one point i was scared to drive too far because I would feel so tired. Any how I have noticed my BP went from 120/80-128/76 on the bp meds to about 130/69-135/74 off it, I have also had MANY readings as low as 118/68, and 128/69 without the medication. The thing that concerns me is there have been some times where i have had an argument with someone and i take my pressure and it shoots up to 146/87 or because of my anxiety i get stressed out and it will hit 145/87. When I am relaxed it goes back down after about 15-30 min. My question is should i stay off the meds or go back on, not looking for a diagnosis just a few opinions thanks :)
Bp,

It will take about 6 weeks to get the norvasc out of your system but given the fact that you feel better since discoing, I would think it is safe to say that you're better off without Norvasc.

Norvasc or the generic equivalent, Amlodipine, is a calcium channel blocker. From what I understand, CCB's should not be stopped suddenly because they have the potential for rebound hypertension (blood pressure numbers that are higher than your bp numbers were before medication). Although, it sounds to me like you'll do fine without medication, I would consult a pharmacist to see what they recommend as far as stopping norvasc.\ (and yes, I know you've been off it a week but I'd still check). Sometimes with rebound, they prescribe a short term med to get you through the rebound phase which could last several weeks.

Many doctors don't address the possibility of rebound hypertension...I don't know if they just aren't aware of it, or if they assume because one is on a "low dose" you can't experience it. Based on my experience, I believe that you can have rebound on a low dose! So I would hope you check it out.

Bethsheba
If I were you, I would start implementing all the lifestyle habits especially stress reduction, exercise, Dash diet for HBP, & sodium reduction. I had to stop Novasc suddenly. Couldn't get hold of my Dr. or any of his associates. Pharmacist said it was okay to stop Norvasc suddenly, but that I must realize my b/p would go back up. Not a problem because Norvasc caused my b/p to go up because of the constant headaches it caused. I believe the package insert says it can be stopped suddenly.

There are other drugs you can take if you can't get your b/p down with lifestyle changes. Like Beth said it is best to check with your Dr. & pharmacist. Always get the package insert before taking any drug. Dr's don't have the time to check out everything before writing a prescription. Fam
ok update Ive been taking bystolic 5mg and it is working well, still have a little dizziness but not as bad as the norvasc, and the overwhelming tiredness has gone away, norvasc is the WORST, but i still do feel strange on bystolic to a degree